MAUDE Adverse Event Report: MEDTRONIC HEART VALVES DIVISION MOSAIC MITRAL BIOPROSTHETIC HEART VALVE; REPLACEMENT HEART-VALVE

MEDTRONIC HEART VALVES DIVISION MOSAIC MITRAL BIOPROSTHETIC HEART VALVE; REPLACEMENT HEART-VALVE
Model Number 310C31
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Non specific EKG/ECG Changes (1817); Hemothorax (1896)
Date of Event 02/21/2024
Type of Reportable Event Serious Injury
Event or Problem Description
Medtronic received information that 16 years post implant of this 30mm mitral annuloplasty ring, it was explanted and replaced with a 31mm bioprosthetic valve.The reason for the replacement was not reported.No additional adverse patient effects were reported.Additional information was received which stated that the reason for replacement was recurrent severe symptomatic mitral regurgitation (mr) and mildly reduced ejection fraction (ef).It was reported that the patient required three defibrillations and two units of platelets following replacement of the ring.It was further reported that there was ongoing bleeding with a retained hemothorax post procedure on the same day.It was noted that during the mitral valve replacement procedure that day that the patient had extensive pulmonary adhesiolysis.It was stated that there was two bleeding sites from the apex of lung and chest from adhesiolysis.A reopening of the recent thoracotomy, evacuation of the retained hemothorax and washout of pleural spaces was performed.It was stated that a significant amount of retained clot was evacuated from the right pleural space.It was noted that pledgeted repair of pulmonary bleeding at the apex of lung and cautery hemostasis of the chest wall in two locations was also performed during this procedure.Anintra-operative echocardiogram showed that the mitral valve was well seated and still working well.It was also indicated that a permanent pacemaker was subsequently implanted in the patient.No additional adverse patient effects were reported.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
MOSAIC MITRAL BIOPROSTHETIC HEART VALVE
Common Device Name
REPLACEMENT HEART-VALVE
Manufacturer (Section D)
MEDTRONIC HEART VALVES DIVISION
1851 e deere ave
santa ana CA 92705
Manufacturer (Section G)
MEDTRONIC HEART VALVES DIVISION
1851 e deere ave
santa ana CA 92705
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key19229508
Report Number2025587-2024-02724
Device Sequence Number17865464
Product Code DYE
UDI-Device Identifier00643169001596
UDI-Public00643169001596
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
P990064
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/02/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number310C31
Device Catalogue Number310C31
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/04/2024
Initial Report FDA Received Date05/02/2024
Date Device Manufactured12/04/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age76 YR
Patient SexMale